MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Model Number AT120124
Medical Device Problem Codes Inflation Problem (1310); Difficult to Remove (1528); Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon was allegedly could not be inflated with contrast agent for the first time.It was further reported that the process of removing, the balloon was allegedly stuck in the sheath and the balloon could not be withdrawn from the patient's body.Reportedly, liquid leakage was found after the withdrawal, so it was known that the balloon had been broken.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos and videos were provided for review.The investigation of the reported event is currently underway.(expiry date: 07/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure via popliteal vein approach, the pta balloon allegedly failed to inflate with contrast agent for the first time.It was further reported that the balloon allegedly ruptured at 6 atm.Reportedly, the balloon got stuck in the sheath and could not be withdrawn from the patient's body.Further, the balloon and sheath was removed together and the procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Three medical videos were provided and reviewed.They appear to represent a venous intervention of the left iliac system.Video two shows occlusion of the proximal left iliac vein.In video three, a balloon is inflated just distal to the common iliac vein bifurcation on the left.The balloon does not fully inflate and expand.Additionally, one photo was provided and reviewed.The photo shows the atlas balloon stuck inside the introducer sheath.No evidence of rupture and no other anomalies noted.Therefore, the investigation is confirmed for the reported inflation issue and identified material deformation as the balloon did not fully inflate and expand as noted from the video review.The investigation is also confirmed for the reported difficult to remove as the balloon was seen stuck inside the introducer sheath from the photo review.The investigation is inconclusive for the reported balloon rupture as no evidence of the failure was determined.A definitive root cause for the reported inflation issue and identified material deformation, reported difficult to remove and reported balloon rupture could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 07/2024), g3, h6 (device, method).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14630332
Report Number2020394-2022-00452
Device Sequence Number14996808
Product Code DQY
UDI-Device Identifier00801741062605
UDI-Public(01)00801741062605
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT120124
Device Catalogue NumberAT120124
Device Lot NumberGFFU0720
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight68 KG